MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 25GA TW 5IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SPINAL S/SU 25GA TW 5IN WHITACRE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Material#: 405140 lot#: unknown it was reported by customer that ahs received a medical device incident report that involved bd spinal needle (code: 405140) with adverse patient impact/potential adverse patient impact.Verbatim: ahs received a medical device incident report that involved bd spinal needle (code: 405140 )with adverse patient impact/potential adverse patient impact.Hi bd team ahs received a medical device incident report that involved bd spinal needle (code: 405140 )with adverse patient impact/potential adverse patient impact.Ahs mdip number: 38100 date of mdip (yyyy-mm-dd): (b)(6) 2024 adverse effect: harm or potential for clinically serious adverse event device available for investigation: yes reported device: whiteacre pencil point spinal needle reported device manufacturer code: 405140 15feb2024: per customer response: date of incident (yyyy-mm-dd): (b)(6) 2024 what was the type of incident/problem? a2.Failure (i.E.While preparing for, in use, after use) what was the level of harm?: harm or clinically serious adverse event ahs report to health canada: yes what are the details of the incident?: end of spinal needle broke off when removing introducer from patient.Approx 4.5cm retained in patient.Pt was a high bmi.Surgeon had to make incision in patient back to remove spinal needle end.Impact of incident: who was affected? patient did this problem/incident result in unexpected or prolonged care?: yes what is the frequency of this problem?: first time were there other device/incident factors?: was this an invasive procedure? not provided or not applicable what procedure?: spinal for ceasarian section.
 
Additional Manufacturer Narrative
One sample was received for investigation.Through visual inspection, it is observed the 25ga x 5¿ (blue) needle is used, bent and broken, therefore the incident is confirmed.Due to bent area at the cannula near the breakage, it is likely the breakage occurred during rectification/repositioning.This could increase the risk of needle breakage and therefore it is not recommended.A device history review was performed for lot 3198196, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Possible root cause is associated with possible handling issues.It is important to follow the instructions for use.Instructions for use states as follows: ¿repeated repositioning may increase the risk of needle breakage¿ and ¿remove spinal needle and introducer needle together¿.Product undergoes a series of testing and inspections throughout the manufacturing process the ensure the quality and functionality of the device, including verification the needle is free from damage or defects and all critical dimensions are within specification.Based on the teams investigation we are not able to identify a root cause related to our manufacturing process at this time.
 
Event or Problem Description
No additional info.
 
Additional Manufacturer Narrative
(b)(4) - follow up mdr for correction.Following the submission of the initial mdr, it was noted that the incorrect reportability awareness date was used.This date was updated from the initially reported 09feb2023 to the corrected aware date of 15feb2023.
 
Event or Problem Description
Correction for aware date.See h10.

Brand Name
NEEDLE SPINAL S/SU 25GA TW 5IN WHITACRE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MDS DCHU
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18739029
Report Number2618282-2024-00010
Device Sequence Number6396558
Product Code BSP
UDI-Device Identifier30382904051403
UDI-Public(01)30382904051403
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405140
Device Lot Number3198196
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer02/15/2024
03/28/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/05/2024
03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale